Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 276, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2004, 6:46 PM MDT for Chaves County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 6:46 PM MDT (00:46 UTC)
- Expired
- Oct 5, 2004, 7:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 5:35 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 060046 SVRABQ NMC005-060130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 646 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF DEXTER...OR ABOUT 16 MILES SOUTH OF ROSWELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF DEXTER AT 700 PM MDT OVER HAGERMAN AT 705 PM MDT A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3323 10460 3299 10460 3299 10389 3326 10386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:30 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 5, 3:30 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD MORE COUNTIES TO THE FFA NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT TUE OCT 5 2004 .DISCUSSION...DUE TO A VERY ACTIVE SEVERE WEATHER DAY...WILL MAKE THIS SHORT AND TO THE POINT. THE UPR LVL LOW IS MOVING THROUGH THE FOUR CORNERS AREA. THIS COMBINED WITH FAVORABLE WIND PROFILES... STRONG CAPES...AND ABUNDANT LOW LEVEL MOISTURE IS RESULT IN IN NUMEROUS SEVERE THUNDERSTORMS ACROSS THE AREA. FLOODING WILL BE A MAJOR CONCERN AGAIN TONIGHT ACROSS THE SOUTHEAST PLAINS. DUE TO THIS CONCERN...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY. BEYOND TONIGHT WILL SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS THE UPR LVL TROF AXIS SHIFTS EAST. HOWEVER AN UNSETTLED WEATHER PATTERN WILL REMAIN THROUGH THE WEEK. BY THE WEEKEND...WILL SEE A BREAK IN THE PRECIP...HOWEVER BY EARLY NEXT WEEK ANOTHER SYSTEM APPROACHING ANOTHER SLIGHT CHANCE OF POPS REMAINS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 044/068 043/071 041 16512 GALLUP.................... 037/068 034/071 034 16312 GRANTS.................... 039/067 037/070 036 16433 GLENWOOD.................. 048/076 049/078 045 16222 CHAMA..................... 033/056 031/063 032 16633 LOS ALAMOS................ 042/059 040/064 041 16733 RED RIVER................. 031/052 029/058 028 16743 TAOS...................... 038/063 035/066 036 16733 SANTA FE.................. 039/062 037/065 040 16733 SANTA FE AIRPORT.......... 043/065 041/068 042 16733 ESPANOLA.................. 042/066 040/071 039 16633 ALBUQUERQUE HEIGHTS....... 050/071 049/073 050 16723 ALBUQUERQUE VALLEY........ 047/072 046/074 048 16623 ALBUQUERQUE FOOTHILLS..... 047/069 046/071 049 16733 ALBUQUERQUE WEST MESA..... 050/071 049/073 048 16623 SOCORRO................... 049/072 048/074 047 16623 SANDIA PARK/CEDAR CREST... 042/062 040/066 042 16833 MORIARTY/ESTANCIA......... 038/065 037/069 038 16833 CARRIZOZO................. 049/069 049/069 047 16733 RUIDOSO................... 046/063 046/062 044 16744 RATON..................... 039/065 037/071 038 16733 LAS VEGAS................. 040/064 038/066 039 16833 ROY....................... 045/065 043/069 042 16743 CLAYTON................... 050/067 048/070 050 16763 SANTA ROSA................ 049/068 047/071 045 16843 TUCUMCARI................. 054/069 052/074 050 16864 FORT SUMNER............... 052/070 051/072 050 16844 CLOVIS.................... 055/067 052/071 051 16864 PORTALES.................. 055/068 052/072 052 16864 ROSWELL................... 056/075 056/074 052 16844 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NMC005-009-011-019-021-027-033-037-041-047-057- 061200- TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047- 049-053-057-061-060000-. && 16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 2:57 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 3.00 INCH SOCORRO NM TRAINED SPOTTER
0130 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 0.75 INCH BERNALILLO NM PUBLIC
1015 AM HAIL 4 W ALAMEDA 35.20N 106.69W
10/05/2004 0.75 INCH BERNALILLO NM TRAINED SPOTTER
1010 AM HAIL 3 NW CORRALES 35.27N 106.66W
10/05/2004 0.88 INCH SANDOVAL NM PUBLIC
&&
DSLocal storm report, Oct 5, 3:09 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL N ENCINO 34.65N 105.46W
10/05/2004 2.75 INCH TORRANCE NM PUBLIC
0130 AM HAIL 5 W ENCINO 34.65N 105.55W
10/05/2004 2.75 INCH TORRANCE NM PUBLIC
WINDOWS BROKEN OUT OF HOUSE
&&
DSLocal storm report, Oct 5, 3:28 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 1.75 INCH SOCORRO NM PUBLIC
&&
DSSpecial weather statement, Oct 5, 3:50 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT TUE OCT 5 2004 NMZ002>004-008>011-060000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 NO LONGER IN EFFECT... TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BERNALILLO...LOS ALAMOS...SANDOVAL...AND SANTA FE. SEVERE THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA. NMZ004-005-008-010>021-026-060000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 REMAINS IN EFFECT... TORNADO WATCH REMAINS IN EFFECT OVER EAST CENTRAL AND SOUTHEAST NEW MEXICO MAINLY EAST AND SOUTHEAST OF A LINE FROM LAS VEGAS TO MORIARTY TO SOCORRO. 16
Local storm report, Oct 5, 5:46 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 6 S GREENFIELD 33.08N 104.36W
10/05/2004 2.50 INCH CHAVES NM AMATEUR RADIO
WINDOWS OUT NORTH SIDE OF HOUSE AND MOBILE HOME HEAVY
DAMAGE
&&
DSSpecial weather statement, Oct 5, 5:50 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT TUE OCT 5 2004 NMZ004-005-008-010>021-026-060000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WESTCENTRAL MOUNTAINS- 550 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 CANCELLED FOR EAST CENTRAL NEW MEXICO... ...TORNADO WATCH 852 IN EFFECT FOR SOUTHEAST NEW MEXICO UNTIL 10 PM... TORNADO WATCH 852 HAS BEEN ISSUED AND REPLACES TORNADO WATCH 850 WHICH WAS SCHEDULED TO EXPIRE AT 6 PM MDT. ONLY THE FOLLOWING COUNTIES ARE UNDER TORNADO WATCH 852 WHICH WILL BE IN EFFECT UNTIL 10 PM MDT... SOUTHERN LINCOLN...SOUTHERN CHAVES...OTERO...EDDY AND LEA... A FLOOD WATCH FOR FLASH FLOOD REMAINS IN EFFECT FOR MUCH OF EASTERN NEW MEXICO THROUGH 6 AM MDT WEDNESDAY MORNING. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:01 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 8:14 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.